Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Massey products in the cohomology of groups with applications to link theory


Author: David Stein
Journal: Trans. Amer. Math. Soc. 318 (1990), 301-325
MSC: Primary 57M25; Secondary 55S30
MathSciNet review: 958903
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Invariants of links in $ {S^3}$ are developed using a modification of the Massey product of one-dimensional classes in the cohomology of certain groups. The theory yields two types of invariants, invariants which depend upon a collection of meridians, or basing, of a link, and invariants which do not. The invariants, which are independent of the basing, are compared with John Milnor's $ \overline \mu $-invariants. For two component links, a collection of ostensibly based invariants is shown to be independent of the basing. If the linking number of the components of such a link is zero, the resulting invariants may be equivalent to the Sato-Levine-Cochran invariants.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 55S30

Retrieve articles in all journals with MSC: 57M25, 55S30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-0958903-3
PII: S 0002-9947(1990)0958903-3
Article copyright: © Copyright 1990 American Mathematical Society